Hi! I have asked you a few questions and I appreciate you answering them for me. I'm having a HUGE problem right now and I'm hoping you will answer this one as well. I've been using Retin A around my eyes off and on for about a year. Sometimes with moisturizer sometimes not. I've noticed in the last couple weeks ALL OF A SUDDEN my eyes are puffy, I have somewhat dark circles and I have these dark patches ( underneath my eyes but more on the outer area ) and little below and also tiny wrinkles RIGHT underneath my eyes. I've had my vitamin levels checked, my thyroid, and checked for sinusitis but do not have anything wrong there. Could my eyes all of a sudden doing this BE from the Retin A ??? I've never had these problems with my eyes before. I also had been on cipro for a month for an infection they realized I did not have !! They thought maybe it was caused from that ( hence having the lab work done but found nothing ). Now I'm wondering if it’s from the Retin A ! Please help me...I'm desperate to find out what is going on with my eyes !!!! it is making me look horrible.
Thank you for writing! Your situation brings up a good point. Generally, any time you suspect a skincare product might be the cause of a skin problem, it’s very reasonable to stop the product for a week or two, use only bland moisturizers like Cerave, and see if you get better.
The exception is when your doctor has prescribed a cream for a skin disease, then check with your dermatologist or primary care doctor first. More on problems with Retin A here. Dr. I